Aa
A
A
Close
5045042 tn?1365893700
**** quai
does anyone know if its ok to take **** quai during  treatment?
Cancel
8 Answers
Page 1 of 1
5045042 tn?1365893700
don't know why but can type out d o n g quai. its an herb. does anyone know if its safe to take during tx?
Comment
Cancel
5045042 tn?1365893700
Comment
Comment
Submit Comment
2059648 tn?1439770265
This is something you need to ask your doctor.   Again, never take supplements while on treatment without consulting your doctor.  
Comment
Cancel
2059648 tn?1439770265
Comment
Comment
Submit Comment
317787 tn?1463415842
Hello during tx I would not take anything other than a multi vitamin without iron.  Other than that I would want to concentrate on the tx.  What would you be taking the **** quai for? Just curious, please ask questions you may have, people will be more than willing to help you out.
Good luck
D
Comment
Cancel
317787 tn?1463415842
Comment
Comment
Submit Comment
148588 tn?1462562962
http://www.herbs-for-menopause.com/****-quai/****-quai-side-effects.htm

"**** quai should not be combined with pharmaceutical drugs or other herbs and dietary supplements.

It has yet to be proven whether or not the herb interferes with the effects of oral contraceptives or hormone replacement therapy.

Due to anticoagulant (blood thinning) properties, **** quai may increase the risk of bleeding and should not be used at the same time as other blood thinning drugs including aspirin, warfarin (Coumadin) or heparin. Similarly, do not use **** quai if taking anti-platelet drugs such as clopidogrel (Plavix), and non-steroidal anti-inflammatory drugs such as ibuprofen (Motrin, Advil) or naproxen (Naprosyn, Aleve).

**** Quai Side Effects

**** quai antibiotics

**** quai has been known to increase the photosensitivity of the skin, so those taking the herb should stay out of the sun and protect themselves with sunscreen. **** quai should be avoided when taking other drugs that cause photosensitivity, such as tretinoin (Retin-A, Renova). Do not mix **** quai with some types of antibiotics, anti-depressants, cancer drugs or anti-psychotic medications."
Comment
Cancel
148588 tn?1462562962
Comment
Comment
Submit Comment
163305 tn?1333672171
I used to take it but wouldn't during treatment as it is a blood thinner. Treatment tends to lower our platelets and blood thinners are to be avoided.
Comment
Cancel
163305 tn?1333672171
Comment
Comment
Submit Comment
Avatar universal
People take herbal remedies usually for the effect of one or two compounds in the herb. The problem is that herbs (and herb extracts) contain far more than the compound(s) of interest that may have unwanted effects or even toxic effects on the body in some or all dosages. Even the compounds of interest may be of risk. Some compounds put a lot of stress on the liver and can lead to liver damage. Some may alter the way you metabolize other compounds, making THEM toxic. Years of study has to be done and if you have hepC you'd want to see years of study of the herb on those with HEpC with solid repeatable PUBLISHED and PEER REVIEWED results. Very few herbs have gone through this sort of testing.

If you have Hep C, I would stick to a good multivitamin with plenty of B vitamins, about 2000 IU/Day Vitamin D , extra Vit B12 (maybe 5000mcg/week?).   Coffee has been shown to be of benefit as well.
And I read somewhere that having chronic HCV can lead to low bone density, so Calcium/Magnesium might be good as well.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
FYI... a short passage from

http://www.mayoclinic.com/health/****-quai/NS_patient-dongquai/DSECTION=safety

**** quai may cause anemia, anorexia, asthma, bloating, burping, cancer, chills, diarrhea, dizziness, dry mouth, sexual hyperfunction (excessive sexual function), fever, gynecomastia (male breast enlargement), headache, hot flushes, impaired breathing, increased heart rate, increased premenstrual syndrome (PMS) symptoms, insomnia, irregular heart rhythms, irritability, kidney failure, laxative effect, loss of appetite, mild tiredness, nausea, pain, photosensitivity (sensitivity to light), reduced or increased menstrual flow, skin cancer, skin rash, stomach distress, sweating, thickening of the lining of the uterus, upset stomach, vaginal bleeding, vomiting, weakness, and wheezing.

Why complicate your treatment with other side effects?
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
2059648 tn?1439770265
Wow!!!  Think I'll pass on ever taking that.   A good cup of tea is looking really
nice : ).
Comment
Cancel
2059648 tn?1439770265
Comment
Comment
Submit Comment
Your Answer
5045042 tn?1365893700
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Recent Activity
317787 tn?1463415842
Blank
Dee1956 uploaded a new photo
14 hrs ago
317787 tn?1463415842
Blank
Dee1956 commented on Belle313's status
May 29
18227105 tn?1463525612
Blank
Blank
Weight Tracker
Track your weight over time
Start Tracking Now
Top Hepatitis Answerers
317787 tn?1463415842
Blank
Dee1956
DC
Avatar m tn
Blank
can-do-man
IN
1815939 tn?1377995399
Blank
pooh55811
446474 tn?1446351282
Blank
HectorSF
San Francisco, CA
683231 tn?1438659664
Blank
flyinlynn
Auburn, WA
163305 tn?1333672171
Blank
orphanedhawk
Rural Mural, CA
Hepatitis C Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Hepatitis Answerers
317787 tn?1463415842
Blank
Dee1956
DC
Avatar m tn
Blank
can-do-man
IN
1815939 tn?1377995399
Blank
pooh55811
446474 tn?1446351282
Blank
HectorSF
San Francisco, CA
683231 tn?1438659664
Blank
flyinlynn
Auburn, WA
163305 tn?1333672171
Blank
orphanedhawk
Rural Mural, CA